How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Nurse Milli, RN Your Own Question

Nurse Milli, RN
Nurse Milli, RN, Nurse
Category: Dermatology
Satisfied Customers: 4132
Experience:  17+ years experience in all areas of Nursing. Quality, compassionate answers are my #1 goal.
7152018
Type Your Dermatology Question Here...
Nurse Milli, RN is online now
A new question is answered every 9 seconds

If I stop Advantan cream use I get itchy skin, red small spots

Resolved Question:

I have been using advantan cream on my face for 14 years. I use it 3 times a week, I use a very small amount. I cant seem to stop using it, every time I do I get itchy skin, red small spots, they have no pus in them. They are just itchy and look like a rash. I am forced to use advantan again. I have used, benezol peroxide, but it doesn't suit me. My skin drys out, I have used physio creams by stieffel. cream e45, and all other over the counter creams, but they dont work.
I find I cant use any serums because they work under the skins surface, so I just get little red spots again. I want some oral medication. My skin has also become thin over the years. what can i do to with draw from using advantan.
Submitted: 3 years ago.
Category: Dermatology
Expert:  Nurse Milli, RN replied 3 years ago.

Hi there and thank you for the question. I am a Registered Nurse and will be happy to help you today.

What you most likely have is Steroid Induced Dermatitis. The Advantan cream is a steroid cream that will thin your skin and will cause this rebound rash when you stop using it. The answer is not one you will want to hear, but you have to stop the cream in order to stop the cycle.

You can withdraw yourself slowly by using it less and less. From daily use to 3X per week, 2X, 1X etc. etc and keep stretching the duration. Then start diluting the cream with a moisturizer. Skin is resilient and can adjust. Either way, you will get flare ups, sometimes even in other parts of your body (sort of metastatic rebound phenomenon). But the key to remember is that it will get worse before it gets better. You will have to avoid all steroid creams at all costs! This includes over the counter creams such as hydrocortisone.

While your face is recovering, you can take some over the counter Benadryl for the rash on the face, apply cool wet cloths to the face, and if it gets too bad before it gets better, you will need to see a Dermatologist or your regular family Dr for some oral medications like Doxycycline. Doxycycline is used for Rosacea and what you will end up with (before it clears itself) is bascially steroid-induced Rosacea. The Doxycycline should help. You can also use something like tacrolimus cream (also called Protopic). It is not a steroid and is used for the rash with Rosacea now.

You can try to withdraw by yourself and you might have great success, but if you find that you cannot, you will need to enlist your GP for the oral meds and creams.

Nurse Milli, RN, Nurse
Category: Dermatology
Satisfied Customers: 4132
Experience: 17+ years experience in all areas of Nursing. Quality, compassionate answers are my #1 goal.
Nurse Milli, RN and other Dermatology Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
< Last | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me from a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O. USA
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
 
 
 

Meet The Experts:

 
 
 
  • dermdoc19

    Dermatologist

    Satisfied Customers:

    3474
    30 years practice in general and cosmetic dermatology
< Last | Next >
  • http://ww2.justanswer.com/uploads/dermdoc19/2010-09-30_160749_Photo_122807_015.JPG dermdoc19's Avatar

    dermdoc19

    Dermatologist

    Satisfied Customers:

    3474
    30 years practice in general and cosmetic dermatology
  • http://ww2.justanswer.com/uploads/AX/axedoc2010/2012-4-9_193033_DSC96671.64x64.JPG Dr. Nair's Avatar

    Dr. Nair

    Dermatologist

    Satisfied Customers:

    7176
    MBBS, MD (Dermatology, Venereology & Leprology)
  • http://ww2.justanswer.com/uploads/DR/Dr.shahzad/2013-5-28_122559_IMG2564.64x64.JPG Dr. Shahz's Avatar

    Dr. Shahz

    Dermatologist

    Satisfied Customers:

    243
    MBBS, MCPS, MD
  • http://ww2.justanswer.com/uploads/tcsatish/2009-4-14_221547_satish_pp.jpg Dr. Skinner's Avatar

    Dr. Skinner

    Dermatologist

    Satisfied Customers:

    1548
    MD , DNB ( D &V), FAAD
  • http://ww2.justanswer.com/uploads/drhanish/2008-8-5_71640_drhanish.jpg Dr. Hanish Babu, MD's Avatar

    Dr. Hanish Babu, MD

    Dermatologist

    Satisfied Customers:

    261
    MBBS; MD 26 years Experience.
  • http://ww2.justanswer.com/uploads/DR/DrVenkat/2013-11-1_14129_profile.64x64.jpg Dr. S. Attili's Avatar

    Dr. S. Attili

    Dermatologist & Dermatopathologist

    Satisfied Customers:

    4121
    MRCP (Dermatology), Int. Board Certification in Dermatopathology
  • http://ww2.justanswer.com/uploads/SK/skindoctor2000/HCM2.64x64.jpg Dr. Pravin's Avatar

    Dr. Pravin

    Dermatologist

    Satisfied Customers:

    692
    Senior Consultant MBBS DNB (DVD)
 
 
 
Chat Now With A Dermatologist
Nurse Milli, RN
Nurse Milli, RN
0 Satisfied Customers
17+ years experience in all areas of Nursing. Quality, compassionate answers are my #1 goal.